Q: I have a pH question.
I’ve researched this, but I’m still not so clear.
I know that you emphasize the importance of balancing your pH levels. So here’s my question – does taking an HCL with pepsin supplement increase your stomach acid (in other words make it less alkaline?) … if this is the case, then I wouldn’t want to take it if my pH tends to be more on the acidic side, right?
Just want to make sure …. this has been the one thing I can’t figure out. Either I’m normal or acidic …. so I’m trying to get it where it needs to be.
Thank you for your time!
From Dr. Hull:
This is kind of a complicated answer, but here goes.
Your stomach acid affects your pH in a unique way – it effects your body pH both directly and indirectly. Good digestion efficiently breaks your food down so your total body pH is more balanced.
If your food doesn’t assimilate efficiently, your system, downstream, is less efficient, and pH can be off balance.
Although the stomach enzymes are acidic, they are supposed to remain in the stomach only to more effectively break your nutrients away from your food. So, it directly affects the stomach, but indirectly affects your body pH.
So, yes, they are very important to use to secure efficient digestion.
That said, you should consider a systemic enzyme, such as Wobenzyme-N. This enzyme does affect the entire body pH more markedly, is a little more alkaline, and can remove undigested food and toxins that keep the body pH out of balance. It should not increase acidity, either.
Taking a digestive enzyme, in other words, should help you maintain a balanced pH.
If you remain acidic, then we need to look for another toxin keeping you acidic. The enzymes shouldn’t be the issue.
I hope this helps.
Disclaimer: This article is for informational purposes only, and is educational in nature. The FDA may not have evaluated some of the statements. This article is not intended to diagnose, treat, cure, or prevent any disease. Please discuss with your own, qualified health care provider before adding supplements or making any changes to your dietary program.
Before taking vitamins, consult your doctor; pre-existing medical conditions or medications you are taking can affect how your body responds to multivitamins.